MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; LOGIC CC FEMORAL SIZE 2, RIGHT

EXACTECH, INC. OPTETRAK LOGIC; LOGIC CC FEMORAL SIZE 2, RIGHT
Model Number 02-010-06-0320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical devices: (cn: 02-012-45-2020, sn: (b)(4)) logic tibial fit tray cemented size 2f/2t.(cn: 02-012-60-1080, sn: (b)(4)) logic stem ext 10mmx80mm.(cn: 02-012-60-1080, sn: (b)(4)) logic stem ext 10mmx80mm.(cn: 02-012-65, 2025, sn: (b)(4)) logic cc tibial insert size 2, 25mm.
 
Event or Problem Description
As reported, this female patient has a charcot knee (neuropathic arthropathy) which is a disorder that causes progressive degeneration of a weight bearing joint including bony destruction, resorption, and deformity due to loss of sensation.Had multiple total knee surgeries over the course of her life.She developed an infection in her right knee, as well as fractured her tibia.Due to her disease and the fracture, the stem broke at the taper junction at the tibial implant.The female patient arrived at dr.(b)(6) clinic 3 months prior after a revision of a total knee, to an exactech optetrak cck, with a swollen knee.Due to having a charcot knee joint she is unable to feel pain and continued to walk on with a fractured tibia, as such she developed an infection and broke her implant at the tibial stem taper junction.Patient was last known to be in stable condition following the event.Devices are not returning.The patient was infected, and all implants were removed, an antibiotic spacer was implanted.This event took place due the charcot joint, infection and overall poor bone quality.These factors attributed to the tibial stem breaking, not a manufacturing error, or surgical error during the revision.The patient has a charcot joint of the knee, as such she has no feeling in the joint space, degeneration of the joint space and awkward weight bearing gate.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation of the revision based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.(d11) concomitant devices: (cn: 02-012-45-2020, sn: (b)(6)) logic tibial fit tray cemented size 2f/2t.(cn: 02-012-60-1080, sn: (b)(6)) logic stem ext 10mmx80mm.(cn: 02-012-60-1080, sn: (b)(6)) logic stem ext 10mmx80mm.(cn: 02-012-65, 2025, sn: (b)(6)) logic cc tibial insert size 2, 25mm.

Brand Name
OPTETRAK LOGIC
Common Device Name
LOGIC CC FEMORAL SIZE 2, RIGHT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10192652
Report Number1038671-2020-00318
Device Sequence Number3408450
Product Code JWH
UDI-Device Identifier10885862265708
UDI-Public10885862265708
Combination Product (Y/N)N
PMA/510(K) Number
K150890
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model Number02-010-06-0320
Device Catalogue Number02-010-06-0320
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;